Rip Current, San Diego
- When
- February 7, 1:00 PM PST to 3:00 PM PST
- Where
- San Diego County, Mission Beach
- Injuries
- 6 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
Lifeguards rescued five young men in their 20s, and a 12 year old boy from rip currents.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Lifeguards rescued five young men in their 20s, and a 12 year old boy from rip currents.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 7, 3:00 AM PST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 300 AM PST SAT FEB 7 2004 .SYNOPSIS...A TROUGH WILL DEEPEN INTO THE AREA WITH INCREASING NORTHWEST WINDS THIS AFTERNOON. OFFSHORE WINDS WILL DEVELOP MAINLY DURING THE LATE NIGHT AND MORNING HOURS TONIGHT THROUGH MONDAY. A STRONG OFFSHORE WIND EVENT MAY DEVELOP TUESDAY THROUGH WEDNESDAY WITH GUSTY NORTHEAST WINDS OVER MOST OF THE AREA. OFFSHORE GRADIENTS WILL CONTINUE THURSDAY AND FRIDAY WITH HIGH PRESSURE ALOFT INCREASING OVER THE AREA FOR VERY WARM TEMPERATURES. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. FLOW GOING ONSHORE TODAY AS TROUGH DEEPENS INTO THE ROCKIES. SOME LOW STUFF APPEARS TO BE DEVELOPING NEAR ORANGE COUNTY. SOME LOW CLOUDS MAY MOVE ONSHORE THIS MORNING BUT MOSTLY SUNNY SHOULD COVER IT. NORTHWEST WINDS WILL INCREASE OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AS THE TROUGH BARRELS THROUGH JUST TO THE EAST OF THE AREA AT A RAPID PACE. FLOW GOES OFFSHORE TONIGHT WHICH WILL PUT AN END TO ANY MARINE LAYER. OFFSHORE GRADIENTS DEVELOP MAINLY LATE NIGHT AND MORNING SUNDAY AND MONDAY. ANOTHER TROUGH DIGS INTO SOCAL MON. COULD BE A RETURN OF SOME LOW CLOUDS BUT WILL NOT GO FOR THAT AS FLOW IS OFFSHORE SUNDAY NIGHT AND GRADIENTS ONLY GO ONSHORE BRIEFLY MON AFTERNOON WITH THE FLOW GOING RAPIDLY OFFSHORE MONDAY NIGHT. NORTHEAST FLOW ALOFT MON NIGHT WITH INCREASING OFFSHORE SURFACE GRADIENTS COULD TURN INTO A WIDESPREAD GUSTY NORTHEAST WIND EVENT. SIMILAR CONDITIONS ARE EXPECTED THROUGH WED AND POSSIBLY THROUGH THU MORNING WITH GUSTY NORTHEAST WINDS CONTINUING. OFFSHORE GRADIENTS AND UPPER LEVEL WINDS BACK OFF BY THU AFTERNOON...BUT OFFSHORE GRADIENTS STILL EXIST FRI MORNING AS SURFACE HIGH SLIDES TO THE SOUTHEAST INTO TEXAS. ONSHORE WINDS FORECAST FOR FRIDAY AFTERNOON. HIGH PRESSURE ALOFT INCREASES OVER SOCAL WED THRU FRI. TEMPERATURES DOWN A BIT TODAY...THEN UP A LITTLE SUN...BACK DOWN A FEW DEGREES MON...THEN GOING UP. BY THU OR FRI...TEMPERATURES COULD BE IN THE LOW 80S. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && WHITLOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST SAT FEB 7 2004 CAZ042-043-048-050-055>058-060>062-081400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST SAT FEB 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADVISORY LEVEL WINDS POSSIBLE FOR... ORANGE COUNTY COASTAL AREAS... SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE... SAN DIEGO COUNTY VALLEYS... SANTA ANA MOUNTAINS AND FOOTHILLS... MONDAY NIGHT THROUGH THURSDAY. WHITLOW
The national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394783.